Alert archive / Alabama / Heat Advisories in 2016
Heat Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this heat advisory at Aug 3, 2016, 5:09 AM CDT for 5 counties in Alabama; 5 counties in Mississippi. It took effect at Aug 3, 2016, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2016, 5:09 AM CDT (10:09 UTC)
- In effect from
- Aug 3, 2016, 12:00 PM CDT
- Expired
- Aug 3, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Clarke County, AL, Mobile County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3034 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS74 KMOB 031009 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 509 AM CDT WED AUG 3 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ALZ051>054-261-263-265-MSZ067-075-076-078-079-031815- /O.NEW.KMOB.HT.Y.0002.160803T1700Z-160804T0100Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MOBILE INLAND-MOBILE CENTRAL- MOBILE COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN... PINE HILL...CITRONELLE...SARALAND...MOBILE...PRICHARD... THEODORE...BAYOU LA BATRE...DAUPHIN ISLAND...GRAND BAY... WAYNESBORO...BEAUMONT...NEW AUGUSTA...RICHTON...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 509 AM CDT WED AUG 3 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TEMPERATURE...MID TO UPPER 90S THIS AFTERNOON WITH HEAT INDEX VALUES AROUND 108 DEGREES. * IMPACTS...HEAT STRESS WILL REACH DANGEROUS LEVELS AND COULD LEAD TO HEAT EXHAUSTION OR HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED WITH HEAT INDICES OF 108 TO 112. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
1 follow-up statement
522 WWUS74 KMOB 031713 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1213 PM CDT WED AUG 3 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ALZ051>054-261-263-265-MSZ067-075-076-078-079-040100- /O.CON.KMOB.HT.Y.0002.000000T0000Z-160804T0100Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MOBILE INLAND-MOBILE CENTRAL- MOBILE COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN... PINE HILL...CITRONELLE...SARALAND...MOBILE...PRICHARD... THEODORE...BAYOU LA BATRE...DAUPHIN ISLAND...GRAND BAY... WAYNESBORO...BEAUMONT...NEW AUGUSTA...RICHTON...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 1213 PM CDT WED AUG 3 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TEMPERATURE...MID TO UPPER 90S THIS AFTERNOON WITH HEAT INDEX VALUES AROUND 108 DEGREES. * IMPACTS...HEAT STRESS WILL REACH DANGEROUS LEVELS AND COULD LEAD TO HEAT EXHAUSTION OR HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED WITH HEAT INDICES OF 108 TO 112. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Aug 3, 4:09 AM CDT, 1 hour earlier.
Area forecast discussion, Aug 3, 4:09 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Mobile AL
409 AM CDT WED AUG 3 2016
.NEAR TERM /Now Through Wednesday night/...An upper ridge will
remain in place across the southern plains with ridging eastward into
the southeastern states. This will make for another hot and muggy
day...especially along and west of I-65 (where the upper ridging is
stronger) where temps in the mid 90s will combine with dewpoints in
the mid 70s to produce heat index values this afternoon of 106-108. A
heat advisory will be issued for all of southeast Mississippi and
portions of southwest Alabama for this afternoon. East of I-65, less
ridging will lead to lower temps and better coverage of showers and
thudnerstorms. This will keep heat index values below criteria, in
the 100-105 range. As mentioned above, the best rain chances today
will likely be over the eastern and coastal portions of the area
where high end scattered coverages are expected. Showers and storms
will rapidly decrease this evening with the loss of daytime heating
with only isolated showers and thunderstorms expected overnight.
Highs today will range from the mid 90s across western areas to the
low 90s across eastern areas. Lows tonight will be in the mid 70s
inland to near 80 along the coast. /13
.SHORT TERM /Thursday Through Friday night/...A shortwave trof over
the mid Mississippi River/Ohio River valleys Thursday morning
elongates and weakens while continuing further into the eastern
states through the period. An upper ridge meanwhile strengthens
somewhat over the south central states while the eastern extension of
the ridge across the Gulf coast states is weakened somewhat over the
extreme southeast states by both a series of lesser shortwaves moving
through the northerly flow aloft as well as the weakening/elongating
shortwave trof. Deep layer moisture remains high near the coast
through the period, with precipitable water values near 2.0 inches,
while somewhat lower values around 1.75 inches prevail over the
interior area. A surface ridge over the northern Gulf retreats into
the central Gulf through the period as the presence of the weakening
shortwave trof moving into the region results in a pre-existing weak
surface trof over the Gulf coast states to become better defined.
This evolution, along with a continuing series of lesser shortwaves
moving across the area, will keep the diurnal convective pattern of
convection each day which lingers mainly into the evening hours. The
best coverage of convection is expected to be over the southern
portion of the area where the best deep layer moisture will be
present. The stronger storms each day will be capable of wind gusts
to 40 mph, heavy rains and frequent lightning. Daytime highs will be
in the lower/mid 90s and afternoon heat indices of 102-107 are
expected, with locations north of the coast possibly reaching
108-109 which would necessitate a heat advisory. Lows will range from
the mid 70s inland to near 80 at the coast. /29
.LONG TERM /Saturday Through Tuesday/...An upper low is expected to
develop over the extreme northeast Gulf from vestiges of the weak,
elongated upper trof which earlier moved into the southeast states.
The upper low shifts very slowly westward to the north central Gulf
through the period. A surface trof over the Gulf coast states is
expected to evolve into a surface low, associated with the upper low,
which as mentioned in the earlier discussion could bring increased
rain chances to the region. Have continued with chance to good chance
pops through the period for now and will continue to reassess. Highs
will initially be in the lower/mid 90s, but will be more in the lower
90s later in the period as the pattern changes over the region.
Afternoon heat indices may reach around 108 north of the coast over
the weekend, then the moderating afternoon highs will keep values
more in the 100-105 range for the remainder of the period. Lows will
range from the mid 70s inland to the upper 70s/around 80 near the
coast. /29
&&
.MARINE...High pressure will continue over the northern Gulf of
Mexico through the next several days. This will result in light
winds and low seas. Expect showers and thunderstorms to develop each
night which will linger into the late morning hours. Winds and seas
will be higher near scattered showers and thunderstorms. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 95 77 93 75 / 50 30 50 30
Pensacola 92 78 91 78 / 50 30 50 40
Destin 91 79 91 78 / 50 40 50 40
Evergreen 94 75 94 73 / 40 30 50 40
Waynesboro 96 76 97 75 / 40 30 40 30
Camden 95 76 96 74 / 40 30 50 30
Crestview 94 75 93 74 / 50 40 60 40
&&
.MOB Watches/Warnings/Advisories...
AL...Heat Advisory from noon today to 8 PM CDT this evening for
ALZ051>054-261-263-265.
FL...None.
MS...Heat Advisory from noon today to 8 PM CDT this evening for
MSZ067-075-076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 2, 11:53 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1153 PM CDT TUE AUG 2 2016
MSZ078-079-030530-
STONE MS-GEORGE MS-
1153 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1230 AM CDT...
AT 1153 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MCHENRY...OR 16 MILES SOUTHEAST OF WIGGINS...MOVING SOUTHWEST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WIGGINS AND PERKINSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3085 8923 3086 8888 3074 8875 3073 8888
3068 8889 3068 8909
TIME...MOT...LOC 0453Z 052DEG 18KT 3072 8891The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Aug 3, 3:21 PM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 3, 4:29 PM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Aug 3, 5:06 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 24 min |
| Aug 3, 5:10 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 35 min |
| Aug 3, 5:14 PM CDT | Special Weather Statement | MOB | Covington | 31 min |
| Aug 2, 11:53 PM CDT | Special Weather Statement | MOB | Stone | 37 min |
| Aug 3, 2:42 PM CDT | Special Weather Statement | MOB | George | 48 min |
Nearby
Heat Advisories in Alabama, 2016Heat Advisories in Mississippi, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.